MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer "the groshong 5fr double lumen catheter began to leak at the connection between the distal and proximal routes (lumens).Patient was on a continuous infusion of medication and had no resistance, it started in one route and then happened in the other.The picc line was removed." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by the customer "the groshong 5fr double lumen catheter began to leak at the connection between the distal and proximal routes (lumens).Patient was on a continuous infusion of medication and had no resistance, it started in one route and then happened in the other.The picc line was removed." no other information was provided.Additional information provided 04/25/2023: the patient in question was using vasoactive drug, dobutamine, and had losses due to the leak that occurred between the distal and proximal part of the catheter, there was no resistance or obstruction of the catheter.We had to pull out the picc catheter and puncture it again.Patient in need of passing a silicone catheter.Need for immediate peripheral venipuncture and then implantation of a centrally inserted central catheter.There was damage to the patient as he was receiving dobutamine through the catheter and there was drug leakage.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of leaking catheter tubing is confirmed.One 5 fr d/l groshong catheter was returned for evaluation.An initial visual observation showed use residues throughout the returned groshong catheter.Nothing remarkable was observed during an initial visual inspection of the returned device.A functional test of pressurizing the catheter and infusing water into each luer using a 12 ml syringe revealed the catheter to leak from the extension tubing for each lumen where the luer connects with the white sleeve.A tactile evaluation of the tubing of the returned device for each lumen revealed the tubing to exhibit tensile weakness.The tubing on the white luer side of the device detached from the rest of the white comrpession tube during a tactile evaluation.A microscopic observation revealed a granular fracture surface of the broken extension tubing with longitudinal stress marks along the tubing.These marks along with the tensile weakness corresponds with tensile failure of the device.The complaint of the returned catheter leaking from the tubing is confirmed.This is likely due to excessive tensile forces on the extension tubing that may cause the device to break.Evidence of tensile weakness was observed during a tactile evaluation and microscopic observation of the device.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16769058
Report Number3006260740-2023-01418
Device Sequence Number17738981
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberREFN2063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/25/2023
07/13/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date04/27/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale